English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Numerical approach to the global structure of spacetimes

MPS-Authors

Hübner,  Peter
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available
Citation

Hübner, P. (1996). Numerical approach to the global structure of spacetimes. Helvetica Physica Acta, 69(3), 316-320.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-5B0E-7
Abstract
In most approaches to numerical relativity it is very difficult to determine global properties of spacetimes since typically only finite regions of spacetime are evaluated. But global properties are of major interest for many fields of general relativity, e.g. cosmic censorship (existence and location of event horizons) and gravitational radiation (whose definition and determination requires knowledge of the geometry at null infinity). In this talk I will briefly outline an approach using conformal techniques to calculate global properties. The advantages of this method are demonstrated using two examples, the determination of event horizons and the decay of radiation. The calculations have been performed with a spherically symmetric spacetime using a conformal scalar field as radiation and matter model.